New treatment.

  • 5 replies
  • 65 subscribers
  • 311 views

My new treatment was stopped again in January due to adverse reactions. I started yet another treatment this month, Irinotecan + 9 days of Capecitabine tablets and so far, I think I’m doing OK. 

However, I’ve had problems with my pain relief. Since September of last year, I have had 10mg morphine patches which were serving their purpose very well. Unfortunately, about 3 weeks ago I became allergic to the glue in the patches. I was left with a red itchy square. I had been alternating each arm weekly successfully until then. Advised by the MacMillan nurse to put the next patch in a new location. I put the next one on my thigh. This proved to be even worse! Subsequently, my GP prescribed slow release tablets, OxyContin 5mg to be taken twice daily, 12 hours apart. However, these don’t appear to be having very much effect and I have had to take the maximum doses of Codeine and Paracetamol but with little effect. I have again contacted my GP and am awaiting a reply.  

Im wondering if it’s time to increase the dose? 

  • I really cannot advice you, i would say ask your oncologist, they have to get the right dose, for each, individuals . I hope some one comes along to advise you better than i.

    Could always phone the Macmillan  number and speak, to a nurse , i know when my hubby was at home, we had nurses coming in, and he was in quiet a bit of pain, it was the nurse, that phoned, the GP and said what he should be on.

  • Thank you, Ellie. I am going to get in touch with my Nurse contact at the Christie (Manchester) in the morning whether or not I get a call back from my GP. x

  • Think that is a good idea, my GP is useless  really, does not hurry themselves.

  • Hi Chrissy maybe a different manufacturers patches would use an adhesive you were not allergic too.

    Eddie

  • I spoke to my Christie nurse and she said it sounded like I need a higher dose. 
    My GP called too and has upped the tablet dose to 10mg. 
    Hopefully the pain will be relieved more by doing this.  
    Thanks again for your reply. x